Spotting On Birth Control

Spotting is common during the first six months of taking birth control pills, as the body tries to adjust to the new levels of hormones. The other reasons for spotting on birth control are missing a pill, vomiting immediately after taking a pill, pregnancy, and sexually transmitted infections.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am on birth control, why do I have cramps and brown discharge?

Query: Hello doctor,I recently started taking the combination pill. I started the pill about a week before I was due to have my regular period. I had the pills regularly for eight days before I had unprotected sex. I took the pills at the same time every day with no issues and I am now two pills away from ...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? I see that you have not been properly advised about taking the pill. Let me try to explain. Your body produces hormones cyclically with lots of ups and downs, and only then will you ovulate. These combined pills are the same hormones as what the bo...  Read Full »

I have spotting while on Tri-Sprintec. Please help.

Query: Hi doctor, I have been taking the birth control pill, Tri-Sprintec for almost five years now. I started my new pack of pills on 19 of last month. I had intercourse twice on 20th and once on the 21st of last month. I used to take my pill between 7 and 8 AM. One day I had pill at 6:30 AM as I woke up ...  Read Full »


Dr. Geeta Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The brown rusty vaginal discharge appears to be one of the side effects of Tri-Sprintec (combination of Norgestimate and Ethinyl estradiol). Irregular periods, unscheduled bleeding and vaginal spotting are side effects during the first few months of starting Tri-Sprinte...  Read Full »

How To Delay Periods Without Any Side Effects?

Query: Hi doctor, I am 22 year old female, and I am getting married this month, and I am going for my honeymoon. So, I want to delay my periods without any side effect. I am still a virgin, so I do not want to ruin my honeymoon. So, please suggest the best medicine. When to start taking it, in what dose, ...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Let me start by congratulating you in advance for your wedding. There are many methods, all using hormones, to either prepone or postpone the period. I would like to suggest the simplest and the best method. I would not confuse you with too many dates, as these hormone...  Read Full »

I am spotting after several months of intercourse. Is there any way for me to be pregnant?

Query: Hello doctor, I am 19 years old. I had sex four months before and ovulated on the second day after having sex. I got periods on the next month for four days, and after five days of my periods I got a Nexplanon birth control, and the doctor gave me a negative pregnancy test. I then had a period of 1...  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. No, you are not pregnant as your pregnancy test was negative at the time you got Nexplanon implant, and you did not have had sex afterward. So calm down now and give relief to yourself. Your periods have reduced due to the effect of Nexplanon as it is a contracept...  Read Full »

Suggest an alternative birth control method to copper T.

Query: Hi doctor, My baby is now 1 year old. I got copper T inserted after 3 months of my delivery. I still have prolonged and heavy periods followed by spotting lasting for up to 10-15 days. There is no other issue that I face. Is it because of copper T insertion or can there be some other reason too? W...  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. How was the bleeding before pregnancy and for 3 months after delivery? Was your delivery a normal or C-section? Whether the copper-T is properly placed or not or to see some other cause for heavy bleeding you need to take a tr...  Read Full »

I am spotting after missing a pill. Am I pregnant?

Query: Hello doctor, I am going to be really specific so that you can best help me. Six months back, I went to the doctor, and I was prescribed Ciprofloxacin HCl (Hydrochloride) for a UTI (Urinary Tract Infection). I took the antibiotic for 7 days. I am taking an oral contraceptive, and I am sexually acti...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello,Welcome to icliniq.com. In my opinion, if you have had your period this month on time, and you have been on oral contraceptive (birth control) pills, then you are not pregnant at all. Sometimes, spotting continues longer with discharge in the initial days of the cycle because, during the previ...  Read Full »

My wife has spotting.There are no signs of pregnancy.Can this be the side effect of ipill?

Query: Hello doctor, Me and my wife had sex on 12th January and she took ipill on 13th January. She had her periods on 21st January. We again had sex on 25th January and 10th February with protection (condoms). On the 10th evening some spotting started and it stopped on 17th February. The spotting was dark...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The bleeding due to menses on 21st January after ipill confirmatively rules out pregnancy which could have occurred due to sex on 13th January. The repeat sexual intercourse held on 25th January (she was in her safe period and hence pregnancy is unlikely) and then ...  Read Full »

I am on OCP.Is there a chance to get pregnant?

Query: Hi doctor, I am on OCP for last five to six months. I was fine. What happened this month is, due to worry, I have overdosed myself with OCP. I took, 3 OCPs last Wednesday 3 OCPs last Friday 2 OCPs last Saturday 3 OCPs last Sunday by 7 PM Yesterday (Monday) I took only one OCP at 1:30 PM but I took ...  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. I am really concerned about your anxiety. Normally, there is no chance of getting pregnancy. But, you have taken 12 OCPs in six days Wednesday to Monday and one i-pill too.  Due to the excessive dosing, there is spotting. Even i...  Read Full »

Had an i-pill before sex. Is it necessary to take one more now?

Query: Hi doctor, Is it necessary to take second i-pill within the time span of 24 hours after having sexual intercourse? I have already taken one and had sexual intercourse. Kindly reply.  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. I have read and understood your problem. Opinions vary. It is a post sex pill. So, has to be taken after sex and not before sex. Hence, better to take one more i-pill. For further information consult a sexologist online --> https://www.icliniq.com/ask-a-do...  Read Full »

Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So, you may have these types of few abnormal bleeding for the following few weeks. Now, the intermenstrual ble...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.